Facebook Pixel

Is there a chance of pregnancy

By September 29, 2009 - 2:02pm
Rate This

I'm currently taking Aleese and I'm on a Sunday start.my last period (or that's when I think it came) was Sept. 3 or 4th. In my second row of pills I missed Thurs, Fri, and Sat (Sept.24, 25 and 26). I had sex on the 25th and 26th. I called my pharmacist and they said to start a new pack on Sunday and throw the rest out. When I looked at my old pack again, there is a week unaccounted for. I should have been starting my 3rd week on the week of Sept. 20th - 26th but I would have been starting my 3rd row this week instead. I mixed up somewhere but I don't know how that happened. I started my new pack on Sunday like I was told and today I had pale/light pink bleeding. Is there a chance at this point that I may be pregnant?

Add a Comment2 Comments

Thank you for your reply! The pharmacist did not mention any form of emergency contraception (Plan B or Plan B One Step) but he did tell me to use another form of protection for the next month, just as a precaution. I just have one more question. Since I had pale/light pink bleeding, does this rule out pregnancy or is it the re-adjustment to the hormone levels in the pills and that chance of pregnancy is still there?

September 29, 2009 - 4:44pm

Anytime you miss pills, especially 3 or more in-a-row, and then have unprotected intercourse, there is a chance for pregnancy.

When you called your pharmacist, did s/he recommend that you consider using emergency contraception (Plan B or Plan B One Step)? Next time, I would recommend calling your prescribing doctor's office instead of the pharmacist, as your doctor or nurse would have undoubtedly recommended emergency contraception in your case.

I do not believe it matters what week you were on, or what week you should have been taking, in hindsight, since you missed so many pills and needed to start a new pack, anyways. Your pharmacist was right, that when you miss 3 or more pills in-a-row, you throw out that pack, use back-up protection (condom), and start a new pill pack on your normal "start date". You should use back-up protection for the next 7 days after your new pill pack (I hope your pharmacist said this, right?!)

You should not be surprised by any spotting, as the abrupt stopping and starting of your pills have caused your body's hormones to be slightly off (the pills contain synthetic hormones, and once stopped, your body then "kicks in" to start production of its natural hormones to begin process of ovulation...then when synthetic hormones are re-introduced, your body needs to make adjustments which can cause spotting).

You may just spot, have light bleeding, have a period..or even have a late period. (Please know, when women use the pill, they don't actually have a "period" or menstrual bleeding, but the bleeding experienced is from the withdrawal of hormones, called "withdrawal bleeding", during the 7 days of inactive pills).

If you do not have a regular "period", you may want to call your doctor and/or take a home pregnancy test after your missed period, just to be sure.

September 29, 2009 - 2:20pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!